Alert archive / South Carolina / Tornado Warnings in 2009
Tornado Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 14, 2009, 4:09 PM EDT for Charleston County, South Carolina. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 4:09 PM EDT (20:09 UTC)
- Expired
- Jun 14, 2009, 4:35 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:09 PM EDT | TSTM WND DMG | Johns Island, SC | THE MEDIA REPORTED 1 TREE DOWN ALONG RIVER ROAD IN JOHNS ISLAND SOUTH CAROLINA. |
| Jun 14, 4:10 PM EDT | HAIL 0.75 | West Ashley, SC | THE PUBLIC REPORTED PENNY SIZE HAIL NEAR THE CITADEL MALL IN WEST ASHLEY SOUTH CAROLINA. |
| Jun 14, 4:14 PM EDT | TSTM WND DMG | West Ashley, SC | A UTILITY COMPANY REPORTED A FEW TREES DOWN ON MAGNOLIA ROAD IN WEST ASHLEY SOUTH CAROLINA. |
| Jun 14, 4:15 PM EDT | FUNNEL CLOUD | 2 Wsw West Ashley, SC | THREE GOLFERS SPOTTED A FUNNEL CLOUD SOUTH OF THE SHADOWMOSS GOLF COURSE. FUNNEL DID NOT TOUCH THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 142009
TORCHS
SCC019-142045-
/O.NEW.KCHS.TO.W.0014.090614T2009Z-090614T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 445 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST
ASHLEY...MOVING SOUTH AT 5 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
WEST ASHLEY...
JOHNS ISLAND...JAMES ISLAND...
FOLLY BEACH...KIAWAH ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3263 7997 3264 8000 3262 7999 3260 8000
3260 8004 3259 8008 3258 8012 3282 8011
3281 7997 3267 7989
TIME...MOT...LOC 2009Z 355DEG 6KT 3277 8002
$$2 follow-up statements
000
WWUS52 KCHS 142021
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SUN JUN 14 2009
SCC019-142045-
/O.CON.KCHS.TO.W.0014.000000T0000Z-090614T2045Z/
CHARLESTON SC-
421 PM EDT SUN JUN 14 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL CHARLESTON COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JOHNS ISLAND...OR
ABOUT 8 MILES SOUTHWEST OF CHARLESTON...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
BEACH...JOHNS ISLAND AND KIAWAH ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3276 8009 3276 8001 3267 7989 3263 7997
3264 8000 3262 7999 3260 8000 3260 8004
3258 8012
TIME...MOT...LOC 2021Z 355DEG 6KT 3273 8005
$$000
WWUS52 KCHS 142035
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SUN JUN 14 2009
SCC019-142045-
/O.CAN.KCHS.TO.W.0014.000000T0000Z-090614T2045Z/
CHARLESTON SC-
435 PM EDT SUN JUN 14 2009
...THE TORNADO WARNING FOR SOUTH CENTRAL CHARLESTON COUNTY HAS BEEN
CANCELLED...
AT 434 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAS WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES. THE TORNADO WARNING HAS THEREFORE BEEN
CANCELED.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS
ARE STILL CAPABLE OF PRODUCING STRONG WINDS...LARGE HAIL...FREQUENT
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3276 8009 3276 8001 3267 7989 3263 7997
3264 8000 3262 7999 3260 8000 3260 8004
3258 8012
TIME...MOT...LOC 2035Z 355DEG 6KT 3271 8005
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 14, 3:43 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT SUN JUN 14 2009 .SYNOPSIS... A WAVY COLD FRONT WILL REMAIN N OF THE AREA THROUGH TUE WHILE A SERIES OF UPPER LEVEL DISTURBANCES PASS SE THROUGH THE CAROLINAS. THE COLD FRONT WILL GRADUALLY SETTLE THROUGH THE REGION BY WEDNESDAY...THEN WILL STALL AND DISSIPATE SOUTH OF THE AREA MID TO LATE WEEK. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE REGION LATE WEEK INTO NEXT WEEKEND...BUT AN INLAND SURFACE TROUGH MAY PERSIST. A COLD FRONT WILL THEN PUSH INTO THE REGION LATE NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... WEAK SFC TROUGH IS ALIGNED ALONG THE GA/CAROLINA COAST WHILE A WAVY E-W SFC FRONT LINGERS N OF THE CHS CWFA. ALOFT...A GENERALLY NW FLOW CONTINUES AND SEEM TO BE DEVOID OF ANY SIGNIFICANT SHORTWAVE DISTURBANCES THAT WOULD AFFECT THIS AREA. ISOLD SHWRS HAVE DEVELOPED OVER FAR NRN PORTIONS OF THE AREA ALONG THE SEABREEZE WHICH IS STILL PINNED NEAR THE COAST AND WILL REMAIN THE PRIMARY FOCUS FOR ANY CONVECTION THIS AFTN. THE ATMOS REMAINS FAIRLY CAPPED AND CONVECTIVE TEMPS ARE BARELY BEING REACHED SO WILL MAINTAIN POPS NO HIGHER THAN 20 PERCENT THROUGH THE REST OF TDA AND THROUGH THE EVENING HOURS. THERE IS SOME CONCERN THAT THE MCS PUSHING THROUGH AL INTO SW GA/NRN FL COULD USHER SOME IMPULSES TWD THIS AREA. HOWEVER... WITH STRONG RIDGING IN PLACE BETWEEN THE MCS AND THIS AREA...COMBINED WITH BETTER CAPPING...THE MAIN IMPACT LOOKS TO BE AN INCREASE IN HIGH CLOUDS OVERNIGHT WHICH COULD HINDER FOG DEVELOPMENT. ALTHOUGH ISOLD SPOTS...SUCH AS AIRPORTS OR UNSHELTERED MAY BRIEFLY SEE FOG...AM NOT EXPECTING EVEN PATCHY DEVELOPMENT SO WILL OMIT ITS MENTION. TEMPS WILL AGAIN DROP TO THE UPR 60S/LWR 70S AWAY FROM THE COASTS AND TO THE MID 70S NEAR THE SHORES. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... THE WAVY SFC FRONT WILL DROP SLIGHTLY FURTHER S BY TMRW MRNG... BUT STILL REMAIN JUST N OF THE CHS CWFA AND LINGER OVER NRN SC. THE UPPER RIDGE CENTERED OVER THE WRN GOMEX LOOKS TO FLATTEN JUST ENOUGH TO BECOME MORE AGITATED AS THE DAY PROGRESSES. WITH A DECENT AMOUNT OF CLOUD COVER EARLY ALONG WITH CONVECTIVE TEMPS STILL IN THE UPR 80S...THE MORNING HOURS SHOULD BE FREE FROM PRECIP. GOING INTO THE AFTN...ANY SEMBLANCE OF A CAP SHOULD DISSIPATE WHILE TEMPS CLIMB TO ARND 90. IN ADDITION...SEVERAL UPPER SHORTWAVE DISTURBANCES WILL RIDE SE THROUGH THE NW FLOW ON THE PERIPHERY OF THE RIDGE...USING THE DEEPER MOISTURE EXPECTED TMRW TO PRODUCE BETTER COVERAGE OF SHWRS/TSTMS. THERE IS SOME UNCERTAINTY AS TO HOW FAR THE SEABREEZE WILL PUSH INLAND WITH THE PREVAILING THINKING THAT IT WILL REMAIN PINNED NEAR THE COAST THROUGH AT LEAST MID AFTN...BUT IT SHOULD INTERACT WITH THE INCOMING SHORTWAVES AND OUTFLOWS FROM ANY TSTMS TO CONTINUE SPREADING THE COVERAGE. WILL RUN WITH 40 POPS WELL INLAND... TRENDING TO SLGT CHC NEAR THE COAST. ISOLD SEVERE STORMS ARE POSSIBLE GIVEN 0-3KM CAPE OVER 175 J/KG...PWATS CLOSER TO 2.0 INCHES AND SBCAPES NEAR 3500 J/KG ALTHOUGH THE INCOMING SHORTWAVE DISTURBANCES WOULD ENHANCE ANY STORMS. MAX TEMPS WILL AGAIN RUN IN THE LOW 90S. WITH DEWPOINTS IN THE LOW 70S...HEAT INDEX VALUES MAY REACH OF EVEN EXCEED 100 DEGREES IN SOME SPOTS. MODELS HAVE BEEN SHOWING VARYING INTENSITIES AND POSITIONS OF AN MCS DIVING S FROM THE CONFLUENCE OF SFC AND UPPER LEVEL DISTURBANCES OVER ERN NC. GIVEN DECENT AGREEMENT AMONG THE MODELS... HAVE MAINTAINED MID CHC POPS FOR NRN PORTIONS OF THE AREA...TRENDING LOWER GOING S DURING LATE MON NIGHT. MIN TEMPS WILL AGAIN RUN IN THE UPR 60S TO LWR 70S INLAND WITH MID 70S NEAR THE COAST. && .LONG TERM /TUESDAY THROUGH SUNDAY/... TUESDAY...AN ILL DEFINED COLD FRONT WILL CONTINUE TO GRADUALLY SETTLE TO THE SOUTH...AND VORTICITY MAXIMA WILL CONTINUE TO SPILL SE AND INTO THE REGION...SETTING THE STAGE FOR ADDITIONAL SHOWERS/THUNDERSTORMS. PREVIOUS/ONGOING CONVECTION WILL NO DOUBT CONTRIBUTE TO A COMPLEX MESOSCALE SCENARIO...AND THE POSITIONS OF BOUNDARIES/FAVORED AREAS FOR CONVECTION...REMAIN HIGHLY UNCERTAIN. DIURNAL CONVECTION MAY FOCUS ACROSS THE SOUTH...ALONG/AHEAD OF THE SYNOPTIC SURFACE BOUNDARY...JUSTIFYING SLIGHTLY HIGHER POPS THERE DURING THE AFTERNOON/EVENING HOURS. MEANWHILE...WHILE INSTABILITY AND THE ASSOCIATED POTENTIAL FOR SEVERE WEATHER COULD BE LIMITED BY THE INFLUENCE OF EARLIER/ONGOING CONVECTION...PWATS EXCEEDING 2 INCHES WILL SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. TUESDAY NIGHT AND WEDNESDAY...THE 12Z GFS OFFERS AN OUTLIER SOLUTION AND WAS DISCOUNTED IN FAVOR OF THE MORE REASONABLE/ CONSISTENT NAM. THE SYNOPTIC SURFACE BOUNDARY WILL CONTINUE TO SETTLE SOUTH OF THE REGION TUESDAY NIGHT INTO WEDNESDAY. HOWEVER...A RELATIVELY MOIST AIRMASS WILL REMAIN IN PLACE...WHILE ADDITIONAL VORTICITY MAXIMA CONTINUE TO SPILL SE INTO THE REGION...THUS SLIGHT CHANCE TO CHANCE POPS REMAIN IN ORDER. MOST SHOWERS/THUNDERSTORMS OCCURRING DURING THE AFTERNOON/EVENING... BUT OVERNIGHT CONVECTION CANNOT BE RULED OUT. THURSDAY...FORECAST UNCERTAINTY LINGERS AS THE REGION REMAINS BETWEEN AN UPPER RIDGE TO THE WEST AND PERSISTENT LOW PRESSURE OFFSHORE. TEMPERATURES SHOULD WARM A COUPLE OF DEGREES...AND PERSISTENT SURFACE TROUGHING AND NW FLOW ALOFT WILL AGAIN JUSTIFY AT LEAST SLIGHT CHANCE POPS. FRIDAY AND SATURDAY...THE UPPER RIDGE IS STILL EXPECTED TO EXPAND INTO THE REGION FROM THE WEST...SUPPORTING A RETURN TO HOT/HUMID CONDITIONS. THE 12Z GFS ADVERTISED HIGH TEMPERATURES AROUND 100F AWAY FROM THE COAST FRIDAY...WITH HEAT INDICES AROUND THE ADVISORY THRESHOLD OF 105F. FORECAST CONFIDENCE REMAINS INSUFFICIENT TO JUSTIFY THESE TEMPERATURES...BUT RAISED TEMPERATURES MOST AREAS FRIDAY...WITH MID 90S COMMON AWAY FROM THE COAST. SATURDAY COULD ALSO BE A VERY HOT/HUMID DAY. HOWEVER...A SURFACE TROUGH AHEAD OF AN APPROACHING COLD FRONT COULD ENHANCE DIURNAL SHOWER/ THUNDERSTORM COVERAGE...PERHAPS DISRUPTING AFTERNOON/HEATING. FOR NOW...ADVERTISED HIGHS IN THE LOWER TO MID 90S AWAY FROM THE COAST. SUNDAY...THE NEXT COLD FRONT SHOULD ADVANCE THROUGH THE REGION. CHANCE POPS AND SLIGHTLY COOLER CONDITIONS ARE JUSTIFIED. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS THROUGH 15/06Z. PRECIP CHCS ARE ONLY 20 PERCENT BUT DUE TO VERY LOW CONFIDENCE ON LOCATION OF ANY TSTM...WILL ENTER BRIEF PERIOD OF CB MENTION LATER THIS AFTN. HAVE A BIT BETTER HANDLE ON TIMING...WHICH LOOKS TO BE IN THE LATTER HALF OF THE AFTERNOON. AGAIN...DO NOT EXPECT ANY STORMS TO DIRECTLY IMPACT EITHER TERMINAL ATTM BUT WILL MONITOR AND AMEND IF NEEDED. AFTER WINDS SETTLE DOWN TNGT...SHALLOW MOISTURE MAY ALLOW EARLY MORNING MVFR VSBY IN FOG SO HAVE INCLUDED A TEMPO GROUP FOR THE PRE-DAWN HOURS. ANY FOG SHOULD DISSIPATE QUICKLY AFTER DAYBREAK... WITH VFR CONDITIONS TO AGAIN PREVAIL THROUGH THE REST OF TMRW MRNG INTO EARLY TMRW AFTN. EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR/IFR CONDITIONS NEAR A WAVY FRONTAL BOUNDARY AND ASSOCIATED CONVECTION MON INTO WED AROUND KCHS WITH VFR MORE LIKELY AT KSAV TO THE S OF THE DEEPER MOISTURE. && .MARINE... WEAK WAVY SFC COLD FRONT WILL REMAIN N OF THE WATERS THROUGH MON NIGHT. THIS WILL MAINTAIN GENERALLY S TO SW WINDS OVER THE WATERS THROUGH MON NIGHT. SPEEDS THROUGH MON WILL REMAIN AOB 15 KT...BUT SOME SURGING JUST AHEAD OF THE FRONT MON NIGHT WHEN IT COMES CLOSE TO THE CHS MARINE AREA COULD KICK WIND SPEEDS CLOSE TO 20 KT AT TIMES. SEA WILL REMAIN AOB 3 FT THROUGH MON NIGHT WITH THE LACK OF GOOD FETCH. A COLD FRONT WILL GRADUALLY SETTLE SOUTH THROUGH THE WATERS BY WEDNESDAY. TIMING OF FROPA REMAINS UNCERTAIN...BUT APPEARS MOST LIKELY TUESDAY NIGHT. IN THE VICINITY OF THE FRONT TUESDAY/TUESDAY NIGHT...A WEAK PRESSURE PATTERN WILL SUPPORT LIGHT/VARIABLE WINDS...AND THE WIND/SEA FORECAST WILL BE COMPLICATED BY THUNDERSTORMS THAT WILL PRODUCE LOCALLY HAZARDOUS CONDITIONS. IN THE WAKE OF FROPA...WINDS WILL TURN TOWARD THE N/NE FOR AT LEAST A TIME TUESDAY NIGHT INTO THURSDAY. MOST GUIDANCE CONTINUES TO SUGGEST THAT POST FROPA WINDS/SEAS WILL REMAIN BELOW SCA THRESHOLDS...BUT CONVECTION COULD ALTER THE SURFACE PRESSURE PATTERN TO SUPPORT LOCALLY STRONGER THAN EXPECTED WINDS/HIGHER SEAS. EVENTUALLY...WINDS SHOULD TURN TOWARD THE SOUTH SOMETIME DURING THE THURSDAY/FRIDAY TIME FRAME...ALTHOUGH TIMING OF THIS TRANSITION REMAINS IN DOUBT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC/SPR
Hazardous weather outlook, Jun 14, 3:42 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 342 AM EDT SUN JUN 14 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 342 AM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 3:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT SUN JUN 14 2009 SCZ045-050-142030- BERKELEY-CHARLESTON- 340 PM EDT SUN JUN 14 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND EXTREME SOUTH CENTRAL BERKELEY COUNTIES THROUGH 430 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR NORTH CHARLESTON...OR ABOUT OVER CHARLESTON...MOVING SOUTH AT 5 MPH. AREAS IN AND AROUND CHARLESTON...JOHNS ISLAND...NORTH CHARLESTON... SHADOWMOSS AND WEST ASHLEY WILL BE IMPACTED THROUGH 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:00 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 45 min |
| Jun 14, 4:42 PM EDT | Areal Flood Advisory | CHS | Charleston | 93 min |
Nearby
Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.